Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 182, NWS Key West, FL

August 25, 2021

NWS Key West, FL issued this special marine warning at Aug 25, 2021, 10:19 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 10:19 AM EDT (14:19 UTC)
Expired
Aug 25, 2021, 11:15 AM EDT
In force
56 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Miami radar (KAMX), 92 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WHUS52 KKEY 251419
SMWKEY
GMZ031-032-042-043-052-053-072-251515-
/O.NEW.KKEY.MA.W.0182.210825T1419Z-210825T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1019 AM EDT Wed Aug 25 2021

The National Weather Service in Key West has issued a

* Special Marine Warning for...
  Hawk Channel and Straits of Florida from Ocean Reef to west end of
  Seven Mile Bridge out 20 nm...
  Bayside and Gulf side from Craig Key to west end of Seven Mile
  Bridge...
  Florida Bay including Barnes Sound, Blackwater Sound, and
  Buttonwood Sound...
  Straits of Florida from Ocean Reef to Craig Key 20 to 60 nm out...

* Until 1115 AM EDT.

* At 1018 AM EDT, strong thunderstorms were located along a line
  extending from 9 nm east of Carysfort Reef Light to 31 nm northeast
  of Floyd's Wall Northeast, moving southwest at 30 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...National Weather Service Meteorologist.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, frequent lightning, and heavy downpours.

* Locations in the warning include...
  Mosquito Bank Light, Whale Harbor, Islamorada Hump, French Ref,
  Grecian Rocks, Alligator Reef Light and Molasses Reef Light.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters should seek safe harbor as quickly, and as safely as
possible. When downpours reduce visibility, slow down.

Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, and blinding downpours. Make sure all on board are wearing life
jackets.

&&

LAT...LON 2438 8032 2486 8080 2523 8010 2512 7995
      2486 7974
TIME...MOT...LOC 1418Z 057DEG 38KT 2523 8004 2491 7972 

HAIL...0.00IN
WIND...>34KTS

$$

Williams

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 9:05 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 25, 9:05 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Key West FL
905 AM EDT Wed Aug 25 2021

.UPDATE...
Updating the marine zone 033 and 034 to Small Craft Advisory for
today. Otherwise... storms that were moving through the upper Keys
have now weaken as they head into the lower Keys. Will continue to
monitor storm development.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EDT Thursday for GMZ031>035-
     042>044-052>055-072>075.

&&

Public/Marine/Fire...K. Kuyper
Aviation/Nowcasts....LIW
Data Acquisition.....DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 25, 5:46 AM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Key West FL
546 AM EDT Wed Aug 25 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
546 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

A Small Craft Advisory is in effect for the Straits of Florida,
Hawk Channel, Florida Bay and the nearshore Gulf waters, due to
northeast to east winds increasing to near 20 knots, and seas
building to 4 to 7 feet in the Straits of Florida. Small Craft
Advisory conditions are likely to continue across much or all of
the Keys coastal waters tonight.

Scattered thunderstorms are expected today and tonight. The
primary hazards will be lightning strikes and gusty winds.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Isolated thunderstorms will be possible thorugh the period. The
primary hazards will be lightning strikes and locally gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Aug 25, 6:04 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
604 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     MARINE TSTM WIND 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/25/2021  M43 MPH          GMZ052             FL   MESONET

            AN EAST-SOUTHEAST WIND GUST OF 37 KTS, OR 43 MPH, WAS
            RECORDED BY THE WEATHERFLOW MESONET SITE AT CARYSFORT
            REEF LIGHT AT 545 AM EDT.

&&

JACOBSON
Local storm report, Aug 25, 6:20 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
620 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     MARINE TSTM WIND 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/25/2021  M43.00 MPH       GMZ052             FL   MESONET

            AN EAST-SOUTHEAST WIND GUST OF 37 KTS, OR 43 MPH, WAS
            RECORDED BY THE WEATHERFLOW MESONET SITE AT CARYSFORT
            REEF LIGHT AT 605 AM EDT.

0617 AM     MARINE TSTM WIND 4 SE TEATABLE KEY       24.86N 80.62W
08/25/2021  M46.00 MPH       GMZ042             FL   MESONET

            AN EAST-NORTHAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
            RECORDED BY THE WEATHERFLOW MESONET SITE AT ALLIGATOR
            REEF LIGHT AT 617 AM EDT.

&&

JACOBSON
Local storm report, Aug 25, 8:03 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
803 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     MARINE TSTM WIND 5 W CHANNEL 5 BRIDGE    24.84N 80.85W
08/25/2021  M39.00 MPH       GMZ032             FL   C-MAN STATION

            A WIND GUST OF 34 KTS, OR 39 MPH, WAS RECORDED BY THE
            LONG KEY C-MAN STATION AT 650 AM EDT.

0710 AM     MARINE TSTM WIND 5 SSE EAST END OF SEVEN 24.63N 81.10W
08/25/2021  M39.00 MPH       GMZ043             FL   C-MAN STATION

            AN EAST WIND GUST OF 34 KTS, OR 39 MPH, WAS RECORDED BY
            THE SOMBRERO KEY C-MAN STATION AT 710 AM EDT.

&&

ROSS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:17 AM EDTSmall Craft AdvisoryKEY24 hr
Aug 25, 5:06 AM EDTSpecial Marine WarningKEY24 min
Aug 25, 5:27 AM EDTSpecial Marine WarningKEY33 min
Aug 25, 5:53 AM EDTSpecial Marine WarningKEY67 min
Aug 25, 6:58 AM EDTSpecial Marine WarningKEY32 min
Aug 25, 7:26 AM EDTSpecial Marine WarningKEY34 min
Aug 25, 11:07 AM EDTSpecial Marine WarningKEY53 min
Aug 25, 11:54 AM EDTSpecial Marine WarningKEY66 min
Aug 25, 12:21 PM EDTSpecial Marine WarningKEY54 min
Aug 25, 12:52 PM EDTSpecial Marine WarningKEY68 min
Aug 25, 12:54 PM EDTSpecial Marine WarningKEY66 min
Aug 25, 1:52 PM EDTSpecial Marine WarningKEY53 min
Aug 25, 2:12 PM EDTSpecial Marine WarningKEY63 min
Aug 25, 2:39 PM EDTSpecial Marine WarningKEY66 min
Aug 25, 7:01 PM EDTSpecial Marine WarningKEY29 min
Aug 25, 7:03 PM EDTSpecial Weather StatementKEY27 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.